Thunderstorm Wind, Loudon
- When
- July 3, 8:25 PM EST
- Where
- Loudon County, Philadelphia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.680, -84.400
Several trees were reported down along Highway 11.
A few storms were associated with updrafts strong enough to generate some isolated reports of wind damage across Central East Tennessee.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A few storms were associated with updrafts strong enough to generate some isolated reports of wind damage across Central East Tennessee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 3, 6:31 PM EST, 1 hour 54 minutes earlier.
Area Forecast Discussion National Weather Service Morristown TN 731 PM EDT Wed Jul 3 2019 .AVIATION...Convection has been limited, but still a few showers/storms around. Will include VCTS all sites for a few hours early, then best chance for thunder late in the period appears to be around TRI, so will include VCTS again there. Unless rain occurs at any given site, significant fog looks less likely. Will include MVFR level vsby at TRI for a few hours late tonight as that looks to be the most likely location for fog as well. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous Weather Outlook National Weather Service Morristown TN 318 PM EDT Wed Jul 3 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-041930- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 318 PM EDT Wed Jul 3 2019 /218 PM CDT Wed Jul 3 2019/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are forecast this afternoon. Some of these thunderstorms could become strong with small hail, gusty winds, brief heavy rainfall, and cloud to ground lightning being the primary threats. Heat indices this afternoon will push into the mid to upper 90s, possibly near 100 degrees across the southern valley. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday High temperatures are forecast to be in the lower 90s across the lower elevations of the southeast Tennessee Valley and the Knoxville area Thursday and Friday, with Heat Index readings reaching the mid to upper 90s near Chattanooga and Cleveland. The Knoxville area will see Heat Index values in the mid 90s. Practice heat safety during this period of hot weather. Drink plenty of water, wear light colored and breathable clothing, take plenty of breaks in the shade or air conditioned areas if available. Limit outside work during the hottest afternoon hours. Never leave children or pets in vehicles; look before you lock! .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated but spotters are encouraged to submit any reports of severe weather through the web by going to weather.gov/mrx/SpotterReports.
Special Weather Statement
National Weather Service Morristown TN
706 PM EDT Wed Jul 3 2019
TNZ040-041-074-032330-
Cocke Smoky Mountains TN-Sevier Smoky Mountains TN-
Northwest Cocke TN-
706 PM EDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCKE COUNTY UNTIL
730 PM EDT...
At 706 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Smoky Mountains-Big Creek, or 10 miles south of
Newport, moving east at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cosby and Hartford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3571 8332 3580 8332 3582 8326 3584 8328
3587 8329 3587 8331 3589 8331 3591 8307
3579 8307 3577 8312 3577 8316 3573 8319
3573 8324 3572 8326 3570 8326
TIME...MOT...LOC 2306Z 269DEG 11KT 3581 8323
JLBSpecial Weather Statement
National Weather Service Morristown TN
727 PM EDT Wed Jul 3 2019
TNZ012-040000-
Scott TN-
727 PM EDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCOTT COUNTY UNTIL 800 PM
EDT...
At 727 PM EDT, Doppler radar was tracking a strong thunderstorm near
Helenwood, or 12 miles south of Oneida, moving east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Huntsville, Helenwood, Smokey Junction, Norma, Elgin, Robbins, Slick
Rock, Honey Creek State Park and Rugby State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3642 8435 3639 8432 3639 8433 3628 8434
3626 8438 3621 8437 3620 8439 3625 8457
3626 8457 3628 8459 3627 8461 3634 8468
3639 8468 3640 8466 3643 8467 3644 8435
TIME...MOT...LOC 2327Z 276DEG 22KT 3634 8460Special Weather Statement
National Weather Service Morristown TN
803 PM EDT Wed Jul 3 2019
TNZ067-082>084-040045-
Rhea TN-Bledsoe TN-Roane TN-Meigs TN-
803 PM EDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR RHEA...NORTHEASTERN BLEDSOE...
NORTHEASTERN MEIGS AND SOUTHWESTERN ROANE COUNTIES UNTIL 845 PM
EDT/745 PM CDT/...
At 803 PM EDT/703 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Spring City, or 14 miles southeast of Crossville,
moving east at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kingston, Rockwood, Decatur, Fairview, Spring City, Midtown,
Harriman, Paint Rock, Peakland, Eagle Furnace, Stinging Fork Falls
State Park, Piney Falls State Park, Ten Mile, Grandview and Melvine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3565 8520 3577 8511 3576 8509 3577 8504
3575 8503 3577 8494 3576 8492 3583 8480
3583 8477 3590 8471 3592 8465 3591 8443
3572 8449 3571 8452 3569 8453 3568 8452
3564 8462 3550 8475
TIME...MOT...LOC 0003Z 277DEG 22KT 3577 8491
JLBSpecial Weather Statement
National Weather Service Morristown TN
809 PM EDT Wed Jul 3 2019
TNZ040-041-040045-
Cocke Smoky Mountains TN-Northwest Cocke TN-
809 PM EDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COCKE COUNTY UNTIL 845 PM
EDT...
At 809 PM EDT, Doppler radar was tracking a strong thunderstorm near
Newport, moving east at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Newport, Bybee and Hartford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3582 8326 3585 8329 3587 8329 3587 8331
3589 8332 3590 8330 3600 8328 3601 8328
3600 8326 3603 8326 3611 8312 3581 8310
TIME...MOT...LOC 0009Z 264DEG 9KT 3593 8326
JLBSpecial Weather Statement National Weather Service Morristown TN 858 PM EDT Wed Jul 3 2019 TNZ067-068-084>086-040145- Northwest Monroe TN-Roane TN-Loudon TN-Meigs TN-McMinn TN- 858 PM EDT Wed Jul 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOUDON... NORTHEASTERN MEIGS...NORTHEASTERN MCMINN...NORTHWESTERN MONROE AND SOUTHWESTERN ROANE COUNTIES UNTIL 945 PM EDT... At 857 PM EDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Sweetwater, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sweetwater, Madisonville, Niota, Philadelphia, Murray Store and Ten Mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3553 8471 3571 8469 3570 8435 3546 8440 TIME...MOT...LOC 0057Z 277DEG 17KT 3561 8461 JLB
Special Weather Statement
National Weather Service Morristown TN
910 PM EDT Wed Jul 3 2019
TNZ067-068-071-086-040145-
Northwest Monroe TN-Roane TN-Loudon TN-NW Blount TN-
910 PM EDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR LOUDON...NORTHWESTERN BLOUNT...
NORTH CENTRAL MONROE AND SOUTHEASTERN ROANE COUNTIES UNTIL 945 PM
EDT...
At 909 PM EDT, Doppler radar was tracking a strong thunderstorm near
Loudon, moving east at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lenoir City, Loudon, Louisville, Vonore, Greenback, Friendsville,
Philadelphia, Paint Rock, Fort Loudon State Park, McGee Carson
Peninsula and Tellico Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3568 8453 3580 8453 3581 8417 3579 8416
3579 8414 3581 8414 3581 8406 3554 8411
TIME...MOT...LOC 0109Z 277DEG 14KT 3572 8442
JLBThe Knoxville radar (KMRX), 105 km away, was scanning. The volume nearest the first event began at 01:27 UTC.
3 thunderstorm wind. Local standard time, as filed.
Several trees were reported down along Highway 11.
Several trees were reported down along highway 63.
A tree was reported down on highway 441.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2019Every state in 2019This day in weather historyWarnings in Tennessee, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 824243, 824244, 824245.